Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 164, NWS Atlanta, GA

December 9, 2018Dade County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at Dec 9, 2018, 1:23 AM EST for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Dec 9, 2018, 2:05 AM EST. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Dec 9, 2018, 1:23 AM EST (06:23 UTC)
In effect from
Dec 9, 2018, 2:05 AM EST
Expired
Dec 10, 2018, 11:59 AM EST
In force
34 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 14.45 ft at Dec 9, 2018, 12:00 PM EST.

actionminormoderate5101512/0912/1012/11
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

918 
WGUS42 KFFC 090623
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
123 AM EST Sun Dec 9 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC083-TNC065-092023-
/O.NEW.KFFC.FL.W.0164.181209T0716Z-000000T0000Z/
/ENGG1.1.ER.181209T0716Z.181209T2000Z.000000T0000Z.UU/
123 AM EST Sun Dec 9 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Lookout Creek near New England.
* From early this morning until further notice.
* At 1 AM Sunday the stage was 10.9 feet and rising.
* Minor flooding is forecast to develop.
* Flood stage is 12 feet.
* The creek is forecast to rise above flood stage early this morning 
  and continue rising, reaching near 14.9 feet by this afternoon.
* At 12 feet, flood Stage is reached with minor flooding beginning. 
  Flooding begins along Sells Lane in Trenton, Mason Road near Rising 
  Fawn and Creek Road near New England. In addition, minor flooding of 
  pasture and grazing land begins along the flood plain. Minor flooding 
  of the creek can also be expected much further downstream as it 
  crosses the Tennessee border into the Tiftona area.
  
  At 13 feet, minor flooding expands along Sells Lane in Trenton, Mason 
  Road near Rising Fawn and Creek Road near New England. All these roads 
  will be closed. Also, minor flooding expands much further downstream 
  as the creek crosses the Tennessee border into the Tiftona area.

 

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
5 follow-up statements
913 
WGUS82 KFFC 090714
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
214 AM EST Sun Dec 9 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Big Creek near Cumming affecting Forsyth County 


GAC083-TNC065-092113-
/O.EXT.KFFC.FL.W.0164.181209T0705Z-000000T0000Z/
/ENGG1.1.ER.181209T0642Z.181209T2000Z.000000T0000Z.UU/
214 AM EST Sun Dec 9 2018

...Flood Warning extended until further notice...

The Flood Warning continues for
  The Lookout Creek near New England.
* Until further notice.
* At 2 AM Sunday the stage was 12.3 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 12 feet.
* The creek will continue rising, reaching near 14.9 feet this 
  afternoon, then begin falling.
* At 12 feet, flood Stage is reached with minor flooding beginning. 
  Flooding begins along Sells Lane in Trenton, Mason Road near Rising 
  Fawn and Creek Road near New England. In addition, minor flooding of 
  pasture and grazing land begins along the flood plain. Minor flooding 
  of the creek can also be expected much further downstream as it 
  crosses the Tennessee border into the Tiftona area.
  
  At 13 feet, minor flooding expands along Sells Lane in Trenton, Mason 
  Road near Rising Fawn and Creek Road near New England. All these roads 
  will be closed. Also, minor flooding expands much further downstream 
  as the creek crosses the Tennessee border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC117-092113-
/O.CON.KFFC.FL.W.0163.000000T0000Z-181210T0109Z/
/CMGG1.1.ER.181209T0606Z.181209T1300Z.181209T1909Z.UU/
214 AM EST Sun Dec 9 2018

The Flood Warning continues for
  The Big Creek near Cumming.
* Until this evening.
* At 145 AM Sunday the stage was 6.2 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 6 feet.
* The creek will continue rising, reaching 7 feet later this morning. 
  The creek is expected to fall below flood stage this afternoon.
* At 6 feet, flood stage is reached with minor flooding into the natural 
  flood plain of the creek upstream and downstream from the gage at Atlanta 
  Highway, or State Highway 9. Large portions of the sidewalk and boardwalk 
  of the Big Creek Greenway will begin to flood. The areas under the Georgia 
  400 Highway and McFarland Road will be covered with around one foot of 
  water. A portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 

  At 7 feet, minor flooding continues to expand into the natural flood 
  plain of the creek upstream and downstream from the gage at Atlanta 
  Highway, or State Highway 9. Large portions of the sidewalk and 
  boardwalk of the Big Creek Greenway will be flooded. The areas under 
  the Georgia 400 Highway and McFarland Road will be covered with around 
  two feet of water. A portion of the sidewalk under Majors Road will be 
  covered with around 3 feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
828 
WGUS82 KFFC 091230
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
730 AM EST Sun Dec 9 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
GAC083-TNC065-100230-
/O.EXT.KFFC.FL.W.0164.000000T0000Z-181210T1330Z/
/ENGG1.1.ER.181209T0642Z.181209T1145Z.181210T0730Z.UU/
730 AM EST Sun Dec 9 2018

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Lookout Creek near New England.
* Until Monday morning.
* At 700AM Sunday the stage was 14.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will fall to below flood stage after 
  midnight tonight.
* At 15.0 feet...Minor flooding continues to expand along Sells Lane 
  in Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. These roads and other roads with creeks flowing into 
  Lookout Creek will flood causing the roads to be closed. The water 
  will be a few feet deep on portions of these roads. Also minor 
  flooding will continue to expand downstream as the creek crosses 
  the Tennessee border into the Tiftona area.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
323 
WGUS82 KFFC 091459
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
959 AM EST Sun Dec 9 2018

...The Flood Warning continues for the following rivers in Georgia...
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 


GAC083-TNC065-100459-
/O.CON.KFFC.FL.W.0164.000000T0000Z-181210T1330Z/
/ENGG1.1.ER.181209T0642Z.181209T1400Z.181210T0730Z.UU/
959 AM EST Sun Dec 9 2018

The Flood Warning continues for
  The Lookout Creek near New England.
* Until Monday morning.
* At 9 AM Sunday the stage was 14.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by after 
  midnight.
* At 15 feet...Minor flooding continues to expand along Sells Lane 
  in Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. These roads and other roads with creeks flowing into 
  Lookout Creek will flood causing the roads to be closed. The water 
  will be a few feet deep on portions of these roads. Also minor 
  flooding will continue to expand downstream as the creek crosses 
  the Tennessee border into the Tiftona area.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
857 
WGUS82 KFFC 100143
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
843 PM EST Sun Dec 9 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Chattooga River near Summerville affecting Chattooga County 

  Suwanee Creek near Suwanee affecting Gwinnett County 

  Etowah River near East Canton affecting Cherokee County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC083-TNC065-101540-
/O.EXT.KFFC.FL.W.0164.000000T0000Z-181210T1540Z/
/ENGG1.1.ER.181209T0642Z.181209T1700Z.181210T0940Z.UU/
843 PM EST Sun Dec 9 2018

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Lookout Creek near New England.
* Until Monday morning.
* At 8 PM Sunday the stage was 14 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by early 
  Monday.
* At 15 feet...Minor flooding continues to expand along Sells Lane 
  in Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. These roads and other roads with creeks flowing into 
  Lookout Creek will flood causing the roads to be closed. The water 
  will be a few feet deep on portions of these roads. Also minor 
  flooding will continue to expand downstream as the creek crosses 
  the Tennessee border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC055-101542-
/O.EXT.KFFC.FL.W.0159.000000T0000Z-181210T2007Z/
/SUMG1.1.ER.181209T1922Z.181210T0600Z.181210T1407Z.NO/
843 PM EST Sun Dec 9 2018

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Chattooga River near Summerville.
* Until Monday afternoon.
* At 745 PM Sunday the stage was 14.8 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 14 feet.
* The river will continue rising to near 15.2 feet by after 12 AM 
  Monday. The river will fall below flood stage Monday late 
  morning.
* At 16 feet...Minor flooding continues and expands further into 
  the woodlands and fields along the river upstream and downstream 
  from the gage on U.S. Highway 27 or Rome Boulevard. 
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC057-101542-
/O.CON.KFFC.FL.W.0173.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.181209T1721Z.181209T2215Z.000000T0000Z.UU/
843 PM EST Sun Dec 9 2018

The Flood Warning continues for
  The Etowah River near East Canton.
* Until further notice.
* At 745 PM Sunday the stage was 17.7 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* At 18 feet...Minor flooding continues in the woodlands and fields
  along the river generally east of Canton near the Interstate 575 
  bridge. A rock landing and grassy lot behind the pump station off 
  of Riverstone Parkway begins to flood. Flooding also occurs in 
  areas behind the businesses on Old Ball Ground Highway and Keith 
  Drive.
  

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440             

$$

GAC117-121-101542-
/O.CON.KFFC.FL.W.0160.000000T0000Z-181211T1617Z/
/APHG1.1.ER.181209T0445Z.181210T0600Z.181211T1017Z.NO/
843 PM EST Sun Dec 9 2018

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Tuesday morning.
* At 745 PM Sunday the stage was 9.3 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 7 feet.
* The river will continue rising to near 9.4 feet by after 12 AM  
  Monday. The river will fall below flood stage Tuesday morning.
* At 9 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia begin to
  flood. The Big Creek Greenway experiences significant flooding up 
  to 3 feet deep...which results in closure of most of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a foot of water. 
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC135-101542-
/O.EXT.KFFC.FL.W.0161.000000T0000Z-181210T1621Z/
/SWEG1.1.ER.181209T1049Z.181209T2015Z.181210T1021Z.NO/
843 PM EST Sun Dec 9 2018

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Suwanee Creek near Suwanee.
* Until Monday morning.
* At 830 PM Sunday the stage was 9.3 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 8 feet.
* The river will continue to fall to below flood stage by early 
  Monday.
* At 9 feet...Minor flooding expands along the creek upstream and 
  downstream from the gage at U S Highway 23 or Buford Highway. Most 
  of the Suwanee Creek Greenway and trails are flooded from the 
  Suwanee Creek Park to George Pierce Park. The minor flooding will 
  also begin to affect portions of the playground area behind the 
  Suwanee Elementary School. 
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
170 
WGUS82 KFFC 100915
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
415 AM EST Mon Dec 10 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
GAC083-TNC065-101659-
/O.EXT.KFFC.FL.W.0164.000000T0000Z-181210T1659Z/
/ENGG1.1.ER.181209T0642Z.181209T1700Z.181210T1059Z.UU/
415 AM EST Mon Dec 10 2018

...Flood Warning extended until this morning...The Flood Warning 
continues for
  The Lookout Creek near New England.
* Until this morning.
* At 400AM Monday the stage was 13.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will continue to fall to below flood stage this 
  morning.
* At 13.0 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.

  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 1:00 AM EST, 23 minutes earlier.

Area forecast discussion, Dec 9, 1:00 AM EST, 23 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
100 AM EST Sun Dec 9 2018

.UPDATE...

While for now we have mid to upper 30s in NE GA, hi-res guidance
still has subfreezing sfc wetbulbs making way into the area after
about 09z tonight and lingering through the morning and have not
seen any need to adjust the current Warning and Advisory and have
continued current products as advertised. Could still have some
significant ice accumulations near Gainesville and more of a snow
concern up in the NE higher elevations that could linger even into
Monday with wrap-around moisture and some additional upper
waves/moisture. Previous discussion follows along with 00z
Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 240 PM EST Sat Dec 8 2018/

SHORT TERM /Tonight through Monday Night/...
The main forecast challenges continue for the next 24 hours
but primary concerns continue to be rainfall and flooding
potential and winter weather p-types and accumulations
through Sunday.

Overall, tried not to make major changes to the previous
forecast. The critical period will be tonight and Sunday for
winter weather over the northeast and then rain/snow shower
potential Sunday night and Monday, ending Monday night.

Please monitor updates to the winter storm warning, the winter
weather advisory, the flood watch and the wind advisory.

BDL

LONG TERM /Tuesday through Saturday/...
Tuesday begins with a short-wave H5 ridge building over the CWA
bringing dry weather and near normal temperatures. This will be
short lived as both GFS and ECMWF bring a short wave out of the
southwest and across the Tennessee valley late Wednesday and
Thursday. This will bring a chance of showers to much of the CWA
late Wednesday night and Thursday. Some of the rain could be mixed
with snow or sleet in the higher elevations of the mountains. Models
diverge on the timing of the cold front and band of moisture
beginning Friday with the GFS pushing the system through much faster
than the ECMWF. Have gone with the NBM which seems like a good
compromise between the models. Enough instability Friday for
isolated thunderstorms.

17

&&

.Hydrology...
Latest WPC QPF pretty much in line with previous thinking. Storm
total QPF from 18Z Sat through 12Z Mon shows a widespread 2 to 3
inches across most of the CWA with slightly lesser amounts across
the extreme north and extreme south parts of the CWA. Will maintain
current Flood Watch.

&&

AVIATION...
06Z Update...
IFR Conditions through the forecast. Winds will remain
east/northeast with frequent gusts of 30 to 35 kts overnight
and diminish later this Sunday morning...but still with a few gusts
to
20 to 25 kts. A wintry mix will begin late tonight and
continue into this afternoon.

//ATL Confidence...06Z Update...
High on ceilings...wind...and probability of precipitation.
Low on timing and type of wintry mix this Sunday morning.

17

&&

.AVIATION...
00Z Update...
IFR conditions expected to continue thru fcst. NE winds have
increased to near 15-20 kts gusting 25-30 kts, which could get
gusts as high as 35 kts tonight then slightly decrease through
Sunday. A wintry mix could transition into the northern sites and
have continued -RAPL mention for KATL from 13-20z with greater
FZRA chance farther to the east and sooner for KAHN. Added -RASN
by Sunday evening for KATL with some wrap-around colder columns,
though thinking little to no accumulation and should be light if
does occur.

//ATL Confidence...00Z Update...
Medium on wintry precip chance.
High on all else.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          33  36  34  42 / 100 100  60  40
Atlanta         34  37  35  41 / 100  90  50  40
Blairsville     32  39  32  39 / 100 100  60  50
Cartersville    35  39  36  41 / 100  90  50  50
Columbus        41  42  37  47 / 100  60  30  20
Gainesville     31  36  35  43 / 100 100  60  50
Macon           39  41  36  45 / 100  90  30  30
Rome            36  40  36  42 / 100  90  60  50
Peachtree City  36  37  35  42 / 100  90  40  30
Vidalia         44  47  37  45 / 100 100  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday evening for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Wind Advisory until noon EST Sunday for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Lumpkin...Macon...Madison...Marion...Meriwether...
Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns...
Treutlen...Troup...Twiggs...Union...Upson...Walton...Warren...
Washington...Webster...White...Wilcox...Wilkes...Wilkinson.

Winter Weather Advisory until 1 AM EST Monday for the following
zones: Barrow...Clarke...Fannin...Forsyth...Gilmer...Gwinnett...
Jackson...Madison...Oconee...Oglethorpe...Pickens...Walton.

Winter Storm Warning until 1 AM EST Monday for the following
zones: Banks...Dawson...Hall...Lumpkin...Towns...Union...White.

&&

SHORT TERM...BDL
LONG TERM....17
AVIATION...41
Hazardous weather outlook, Dec 8, 5:00 AM EST, 20 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EST Sat Dec 8 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EST Sat Dec 8 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Rain will overspread much of north and central Georgia today and
tonight. The rain will become heavy at times, and flooding is
possible on area creeks and rivers. Please see our Flood Watch
/ATLFFAFFC/ for details.

Strong and gusty winds will develop across much of north and central
Georgia this evening, lasting through the overnight hours. Winds
will increase to 15 to 25 mph, with gusts as high as 35 mph. Please
see our Wind Advisory /ATLNPWFFC/ for details.

A mix of rain, sleet, snow and freezing rain is expected across
portions of north Georgia this evening through the overnight period.
Please see our Winter Storm Warning and our WInter Weather Advisory
/ATLWSWFFC/ for details.

Please continue to monitor updates as we move through this event.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Periods of heavy rain will continue through Sunday morning. A Flood
Watch continues for all of north and central Georgia through the day
Sunday. /ATLFFAFFC/

For Sunday and Sunday night, a Winter Storm Warning is in effect for
portions of northeast Georgia and a Winter Weather Advisory is in
effect for a larger portion of northeast Georgia. /ATLWSWFFC/

In addition, gusty east winds 15 to 25 mph with gusts to 35 mph will
continue into Sunday morning. /ATLNPWFFC/

Please continue to monitor updates as we move through this event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, however, spotters are encouraged
to submit any reports of wintry weather, flooding or wind damage.

In the hours before

Local storm report, Dec 8, 11:56 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 PM EST SAT DEC 08 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     WINTER WEATHER   CLEVELAND               34.60N  83.76W
12/08/2018                   WHITE              GA   EMERGENCY MNGR

            ROADS SNOW-COVERED WITH MULTIPLE ACCIDENTS REPORTED.
            CURRENT TEMPERATURE 32F.

&&

EVENT NUMBER FFC1800956

SNELSON
Special weather statement, Dec 9, 12:45 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1245 AM EST Sun Dec 9 2018

GAZ001>005-011-012-019-020-030>033-041>045-091745-
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-Douglas-
South Fulton-DeKalb-
1245 AM EST Sun Dec 9 2018

...RAIN MAY MIX WITH SLEET OR SNOW ACROSS PARTS OF NORTH AND WEST
GEORGIA INCLUDING THE ATLANTA METRO AREA OVERNIGHT AND SUNDAY
MORNING...
...NO ACCUMULATION OR WINTER WEATHER IMPACTS EXPECTED...

Some areas of north and west Georgia have reported sleet or snow
mixed with rain. This is expected but based on current and
forecast temperatures, no accumulation or impacts to roads, trees
and power lines are expected overnight and Sunday morning.

The precipitation should begin to taper off later this morning
while temperatures remain nearly steady.

If you have time to safely report your weather conditions,
especially if you see snow or sleet, please report them via
Twitter at hashtag G A W X or at NWS Atlanta. You can also report
your conditions at our web site at weather.gov/Atlanta by clicking
the Storm Report icon near the bottom of the page.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 11:07 PM ESTRiver Flood WarningFFCForsyth20 hr
Dec 9, 5:33 AM ESTRiver Flood WarningFFCWhitfield70 hr
Dec 9, 5:49 AM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Dec 9, 9:23 AM ESTRiver Flood WarningFFCWalker24 hr
Dec 9, 9:27 AM ESTRiver Flood WarningFFCCatoosa15 hr
Dec 9, 10:01 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe28 hr
Dec 9, 10:22 AM ESTRiver Flood WarningFFCCobb, Fulton24 hr
Dec 9, 11:57 AM ESTRiver Flood WarningFFCMurray, Whitfield32 hr
Dec 9, 12:51 PM ESTRiver Flood WarningFFCBarrow, Jackson34 hr
Dec 9, 12:58 PM ESTRiver Flood WarningFFCCherokee10 hr
Dec 9, 1:01 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 9, 1:39 PM ESTRiver Flood WarningFFCButts, Henry, Newton24 hr
Dec 9, 3:39 PM ESTRiver Flood WarningFFCFloyd4 days
Dec 9, 3:50 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding29 hr
Dec 9, 4:28 PM ESTRiver Flood WarningFFCFloyd47 hr
Dec 9, 4:42 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Dec 9, 5:47 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding19 hr

Nearby

River Flood Warnings in Georgia, 2018River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.